MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER EMERALDAR INSERTION HANDPIECE; EMERALDAR HANDPIECE

AMO PUERTO RICO MFG. INC. UNFOLDER EMERALDAR INSERTION HANDPIECE; EMERALDAR HANDPIECE
Model Number EMERALDAR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: unknown, information not provided.If explanted, give date: unknown, information not provided.Telephone number: (b)(6).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that doctor before the implanting of the intraocular lens (iol) and after the adequate mounting, according to the routine oriented by the manufacturer, it was observed that the second haptic of the iol suffered deformation caused by the injector piston.The iol issue was observed during handling prior to insertion, nevertheless, was fully inserted.The implant was immediately interrupted and the replacement of the iol and cartridge with equivalent units were requested and implanted normally.No other information provided.
 
Additional Manufacturer Narrative
Corrected data: in further review it was determined the suspect product should have been reported as the emeraldar handpiece as the plunger caused the lens damage.Therefore, this supplement will provide the product information for the handpiece, serial number (b)(6).As part of corrected data, below sections were updated: section d1: brand name: unfolder emeraldar insertion handpiece section d2: type of the device: emeraldar handpiece section d2: device product code: kyb.Section d4: model number: emeraldar section d4: catalog number: emeraldar section d4: expiration date: unknown, information not available.Section d4: serial number: (b)(6).Section d4: unique identifier (udi) number: (b)(4).Section d10: concomitant medical product: ar40e sn (b)(6) section h4: device manufacture date: 5/28/2014.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review of this event it was noted that additional information received from the surgery center revealed that there was no patient contact with the lens.It has been determined that the reported event is no longer considered reportable as there was no patient contact with the lens.Therefore, no further information will be submitted under medwatch 2648035-2021-07513.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER EMERALDAR INSERTION HANDPIECE
Common Device Name
EMERALDAR HANDPIECE
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11631624
Report Number2648035-2021-07513
Device Sequence Number19087973
Product Code KYB
UDI-Device Identifier05050474502178
UDI-Public(01)05050474502178(17)250930
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberEMERALDAR
Device Catalogue NumberEMERALDAR
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/28/2021
08/17/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date05/20/2021
08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR40E SN (B)(6).